I was previously taking Paxil and my doctor wanted me to try escitalopram even though I had no problems with Paxil. He just seems to like Escitalopram better.
Hi, Kathee! Ten milligrams is the standard maintenance dose of escitalopram and although higher doses are sometimes prescribed there is no controlled clinical evidence showing that they are any more effective than the ten milligram standard.
You should just feel good and if, after a trial of six to eight weeks, you feel any residual depression and/or anxiety let your doctor know. (S)he he may be award of certain properties of the medication that are more suited to your symptoms and physical well-being.
Best wishes and hope this works well for you. Wildcat
Hi Kathee! I take 30mg of escitalopram once a day. 30mg is considered a very high, "max" dose. It took my psychiatrist and I about 6 months to move from the initial 5mg dose up to the 30mg dose. Your doctor will help you make the decision as he or she asks you about your symptoms, etc. Obviously, for me it has been helpful to increase my dose. Everyone responds differently to their meds. Stay in close contact with your doc about all of your symptoms good or bad. He/she will guide you in the right direction for you. For example, for myself, I started with escitalopram in 11/14, then added WelbutrinXL (bupropion) about 6 months later. In about 6 months, I slowly needed to increase my dose to a very high, personalized "max" dose of 450mg. At the moment, I am considering inquiring about adding on Abilify or Rexulti to my regimen because I feel that I'm still struggling with some mood (sadness) issues. I hope this helps. This site is wonderful and very supportive! Take Care! Christamarina
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Aug 2014 • 2 answers
Posted 9 Jan 2016 • 3 answers
Posted 17 Mar 2016 • 1 answer
I have been taking 450mg of bupropion (Welbutrin xl), and 30mg of escitalopram (Lexapro) once a day?
Posted 12 May 2016 • 7 answers
Posted 31 May 2016 • 2 answers